Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 85, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 2, 2002, 1:47 AM EDT for Fairfield County, Ohio. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2002, 1:47 AM EDT (05:47 UTC)
- Expired
- Jun 2, 2002, 2:15 AM EDT
- In force
- 28 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Fairfield County, OH
The radar
The Cincinnati radar (KILN), 108 km from the middle of the area, began a volume at 05:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2706 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 13.8
The text
As transmitted, in the capitals the NWS used until 2016.
664 WUUS51 KILN 020547 SVRILN OHC045-020615- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 147 AM EDT SUN JUN 2 2002 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FAIRFIELD COUNTY IN CENTRAL OHIO... * UNTIL 215 AM EDT... * AT 147 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES WEST OF BREMEN...OR ABOUT 7 MILES EAST OF LANCASTER...MOVING SOUTHEAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BREMEN... LANCASTER... THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 9:12 PM EDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jun 1, 9:12 PM EDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 912 PM EDT SAT JUN 1 2002 ILN 88D SHOWING ISOLATED CONVECTION ALONG WHAT IS LEFT OF MOISTURE BDRY POSITIONED NW-SE THROUGH OUR FA. WK S/W SHOULD HELP ENHANCE SOME OF THE CONVECTION NEXT FEW HRS ACROSS S-CTRL PORTION OF FA. ANOTHER S/W NOW MOVING INTO NRN IL/IN SHOULD CONTINE SE INTO ILN FA DURING THE OVERNIGHT HRS WILL KEEP THE THREAT OF SHRA/TSRA TO W AND SW PORTION OF FA. CLD FRONT CURRENTLY MOVING TOWARD SWARD ACROSS MI WILL AFFECT ILN FA DURING THE LATER PORTION OF THE OVERNIGHT PERIOD. STORMS OVER WRN INDY CONTINUE TO WEAKEN AS THEY MOVE SE. WILL ADJUST POPS MOST AREAS TO REFLECT THE SCATTERED TO CHANCE NATURE OF CONVECTION. WILL ALSO MAKE SOME MINOR ADJUSTMENTS TO OVERNIGHT TEMPS AND WINDS AS WELL. UPDATED ZONES OUT SHORTLY. .ILN...NONE. JTD
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.